| Catalog Number |
1191530 |
| Medical Device Problem Code |
Patient-Device Incompatibility (2682)
| Health Effect - Clinical Codes |
Abdominal Pain (1685); Seroma (2069)
| Date of Event |
12/02/2023
Type of Reportable Event
Serious Injury
Event or Problem Description
Hold for rw 1.31 as reported per clinical trial dvl-he-018: the subject patient underwent open colostomy with end to end anastomosis and onlay mesh reinforcement procedure with implant of phasix mesh on (b)(6) 2023.Patient presented to ed with post-operative abdominal pain and midline distension on (b)(6) 2023.Thereby underwent ct imaging which showed fluid collection in anterior abdominal wall.It was also observed that complete blood count was normal, and the fluid gram stain lab result suggested no concern for infection.On (b)(6) 2023, the patient has been diagnosed with large abdominal wall seroma and elected to aspirate the seroma as the patient was experiencing discomfort.Approximately 410ml of serosanguinous fluid was removed.Results of the gram stain and culture showed no pmns, no organisms growth after four days.Patient is under follow up.The reported adverse event (wound seroma) has been assessed per clinician as possibly related to the study device and possibly related to the procedure and recovered/resolved.The ae has been assessed as mild in severity.The reported ae does not meet the definition of a sae (serious adverse event) and uade (unanticipated adverse device event).
Additional Manufacturer Narrative
As reported, the patient was diagnosed with wound seroma and abdominal pain post implant of phasix mesh.The clinician has assessed the patient¿s postoperative course as possibly related to the study device and possibly related to the procedure.However, based on the information provided, no conclusion can be made.Seroma formation and pain are known inherent risks of surgery and are listed in the adverse reactions section of instructions for use, supplied with the device as possible complications.The lot number has not been provided; therefore, a review of the manufacturing records is not possible.Note: section a: through f: the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
Event or Problem Description
As reported per clinical trial dvl-he-018: the subject patient underwent open colostomy with end-to-end anastomosis and onlay mesh reinforcement procedure with implant of phasix mesh on (b)(6) 2023.Patient presented to ed with post-operative abdominal pain and midline distension on (b)(6) 2023 thereby underwent ct imaging which showed fluid collection in anterior abdominal wall.It was also observed that complete blood count was normal, and the fluid gram stain lab result suggested no concern for infection.On (b)(6) 2023, the patient has been diagnosed with large abdominal wall seroma and elected to aspirate the seroma as the patient was experiencing discomfort.Approximately 410ml of serosanguinous fluid was removed.Results of the gram stain and culture showed no pmns, no organisms growth after four days.Patient is under follow up.The reported adverse event (wound seroma) has been assessed per clinician as possibly related to the study device and possibly related to the procedure and recovered/resolved.The ae has been assessed as mild in severity.The reported ae does not meet the definition of a sae (serious adverse event) and uade (unanticipated adverse device event).Addendum: on (b)(6) 2023, during open colostomy with end-to-end anastomosis and onlay mesh reinforcement procedure the subject patient was implanted with trimmed phasix mesh.A 3cm overlap in all directions was achieved.The midline fascia was completely closed with slow absorbing monofilament 2.0 pds sutures and skin closure was attempted with staples.The subject patient was discharged from the hospital on (b)(6) 2023.
Additional Manufacturer Narrative
As reported, the patient was diagnosed with wound seroma and abdominal pain post implant of phasix mesh.The clinician has assessed the patient¿s postoperative course as possibly related to the study device and possibly related to the procedure.However, based on the information provided, no conclusion can be made.Seroma formation and pain are known inherent risks of surgery and are listed in the adverse reactions section of instructions-for-use, supplied with the device as possible complications.Addendum: h11: this is an addendum to the initial mdr submitted.This supplemental mdr is submitted to document additional details regarding the implant procedure and product details.Based on the additional information provided, no conclusions can be made.Review of manufacturing records shows the product was manufactured to specification, with no indication of a manufacturing related cause for the patient's postoperative complication.To date, this is the only reported complaint for this manufacturing lot of (b)(4) units released for distribution in december 2022.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : not returned.